MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71332530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after surgery the post operative film looks like the screw went beyond the shell.There is no information that an intervention occurred due to this incident.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that the x-rays provided show a shell screw deeper than the other screw but with the images being undated and unable to compare with previous images it cannot be concluded if the screw was placed in this orientation or has migrated overtime.In addition, the devices remain implanted.There are no symptoms reported to indicate shell loosening with this complaint.Without the associated device, the causal relationship between the device and the dissociation could not be determined.In addition, we cannot rule out a procedural variance, additional trauma, bone quality, body habitus, comorbidities, or device failure as contributing factors to the reported event.The retained screws are considered biocompatible.However, it is unknown if micro-motion and/or migration of the retained disassociated screws is possible.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8741896
Report Number1020279-2019-02491
Device Sequence Number2040576
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number18LM17436
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1